MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 T3 7/30/135; STENT, SUPERFICIAL FEMORAL ARTERY,

BIOTRONIK AG PULSAR-18 T3 7/30/135; STENT, SUPERFICIAL FEMORAL ARTERY,
Model Number 430508
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an aneurysm intervention, it was attempted to treat a dissection in the hepatic artery with the pulsar-18 t3, aware of off-label use.The device was placed into the dissected vessel and the stent was released.When pulling out the delivery system, it was noticed on the angiogram screen that only the proximal marker moved.The distal marker remained at its place.Outside it was realized that the system was obviously broken.
 
Additional Manufacturer Narrative
The returned pulsar-18 t3 was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided still images from the angiogram were reviewed.The still images of the angiogram show the treatment of the vessel injury in the hepatic artery and the distal marker of the affected pulsar-18 t3.However, the still images did not show the tip fracture of the affected device during withdrawal.During the intervention, a high number of different devices like aortic stents, stent grafts, stents, catheters and guide wires were present in the patient, which might have been a contributing factor for the event.As the full angiographic material was not available, it can neither be confirmed nor denied whether interactions between these devices and the affected pulsar-18 t3 occurred.Investigation of the returned product revealed that the outer shaft was fully retracted, while the inner shaft fractured directly proximal to the tip.A visible spiral-shaped cut was detected at the fracture site.The dimensions of the shaft components comply with the specification.The stent has been successfully released in the patient and was not returned.The handle is undamaged and shows no irregularities.The root cause for the tip fracture is most likely related to the manufacturing process of a component produced by a supplier but it could neither be confirmed nor denied whether the interactions between the high number of different devices like aortic stents, stent grafts, stents, catheters and guide wires contributed to the reported event.The supplier of the affected component was informed and acknowledged the complaint.Additional information collected retrospectively during contact with the physician revealed that that the patient shows no symptoms and is in good health conditions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information received on 15-apr-2025 from the physician who initially treated the patient suggests that the broken tip has likely migrated to the gastroduodenal artery.As it is located in a non-critical segment of the vessel, no further intervention is planned at this time.The returned pulsar-18 t3 was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided still images from the angiogram were reviewed.The still images of the angiogram show the treatment of the vessel injury in the hepatic artery and the distal marker of the affected pulsar-18 t3.However, the still images did not show the tip fracture of the affected device during withdrawal.During the intervention, a high number of different devices like aortic stents, stent grafts, stents, catheters and guide wires were present in the patient, which might have been a contributing factor for the event.As the full angiographic material was not available, it can neither be confirmed nor denied whether interactions between these devices and the affected pulsar-18 t3 occurred.Investigation of the returned product revealed that the outer shaft was fully retracted, while the inner shaft fractured directly proximal to the tip.A visible spiral-shaped cut was detected at the fracture site.The dimensions of the shaft components comply with the specification.The stent has been successfully released in the patient and was not returned.The handle is undamaged and shows no irregularities.The root cause for the tip fracture is most likely related to the manufacturing process of a component produced by a supplier but it could neither be confirmed nor denied whether the interactions between the high number of different devices like aortic stents, stent grafts, stents, catheters and guide wires contributed to the reported event.The supplier of the affected component was informed and acknowledged the complaint.Additional information collected retrospectively during contact with the physician revealed that the patient shows no symptoms and is in good health conditions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note that the initial report was submitted by biotronik, inc.(cfn/fei (b)(4)).The final report was submitted by biotronik ag (cfn 8043892, fei (b)(4)).Additional information received on 15/04/2025 from the physician who initially treated the patient suggests that the broken tip has likely migrated to the gastroduodenal artery.As it is located in a non-critical segment of the vessel, no further intervention is planned at this time.Investigation results: the returned pulsar-18 t3 was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided still images from the angiogram were reviewed.The still images of the angiogram show the treatment of the vessel injury in the hepatic artery and the distal marker of the affected pulsar-18 t3.However, the still images did not show the tip fracture of the affected device during withdrawal.During the intervention, a high number of different devices like aortic stents, stent grafts, stents, catheters and guide wires were present in the patient, which might have been a contributing factor for the event.As the full angiographic material was not available, it can neither be confirmed nor denied whether interactions between these devices and the affected pulsar-18 t3 occurred.Investigation of the returned product revealed that the outer shaft was fully retracted, while the inner shaft fractured directly proximal to the tip.A visible spiral-shaped cut was detected at the fracture site.The dimensions of the shaft components comply with the specification.The stent has been successfully released in the patient and was not returned.The handle is undamaged and shows no irregularities.The root cause for the tip fracture is most likely related to the manufacturing process of a component produced by a supplier but it could neither be confirmed nor denied whether the interactions between the high number of different devices like aortic stents, stent grafts, stents, catheters and guide wires contributed to the reported event.The supplier of the affected component was informed and acknowledged the complaint.Additional information collected retrospectively during contact with the physician revealed that that the patient shows no symptoms and is in good health conditions.Additional information after investigation: the issue triggered a corrective action in which the supplier identified the most probable root cause as an operator error.During removal of excess overmould material, use of a blade caused cuts in the outer surface of the inner shaft which eventually favored the detachment of the tip during the intervention.To prevent recurrence the corresponding work instructions were updated and operators retrained.The effectiveness of the corrective action was verified, and since its implementation, no further complaints with the same root cause have been received.

Brand Name
PULSAR-18 T3 7/30/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY,
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich, OR 8180
SZ   8180
8772459800
MDR Report Key21481176
Report Number1028232-2025-01041
Device Sequence Number8436434
Product Code NIP
UDI-Device Identifier07640130447066
UDI-Public(01)07640130447066(17)270903(10)08242601
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430508
Device Catalogue Number430508
Device Lot Number08242601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/07/2025
04/28/2025
Not provided
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/07/2025
04/28/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown